Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
eyesclozedtight

finished accutane...

Recommended Posts

so i started accutane late last june. all was going pretty well and i was acne free by the second month or so. all i had was some lingering redness and some scarring from old breakouts. i grew up in southern california, but i go to school in northern california at uc davis(i don't know if anyone here is familiar with the school). anyways, i knew i was going to need to refill my presecription and probably see a doctor for my blood tests and stuff. since uc davis medical center is one of the best in northern california i decided to get a referral and make an appointment at their dermatology clinic. i explained my situation to the new doctor and she decided to take me off of accutane all together. i didn't really argue with that because accutane really blows and i was excited to get off of the stuff. i was on it for a little less than 4 months total when my original dermatologist wanted me on it for at least 5. it's been about two weeks since i've been off and my face has been okay i guess. this morning i had one pimple right above my lip, but nothing out of control like it used to be. i'm just venting i suppose and i worry that it might come back full force since i didn't do an entire course. does anyone have any thoughts or opinions on what i should start doing to take care of my face now? any input would be great!

Share this post


Link to post
Share on other sites

so i started accutane late last june. all was going pretty well and i was acne free by the second month or so. all i had was some lingering redness and some scarring from old breakouts. i grew up in southern california, but i go to school in northern california at uc davis(i don't know if anyone here is familiar with the school). anyways, i knew i was going to need to refill my presecription and probably see a doctor for my blood tests and stuff. since uc davis medical center is one of the best in northern california i decided to get a referral and make an appointment at their dermatology clinic. i explained my situation to the new doctor and she decided to take me off of accutane all together. i didn't really argue with that because accutane really blows and i was excited to get off of the stuff. i was on it for a little less than 4 months total when my original dermatologist wanted me on it for at least 5. it's been about two weeks since i've been off and my face has been okay i guess. this morning i had one pimple right above my lip, but nothing out of control like it used to be. i'm just venting i suppose and i worry that it might come back full force since i didn't do an entire course. does anyone have any thoughts or opinions on what i should start doing to take care of my face now? any input would be great!

Damn, that's harsh that they took you off the course early mate. Have you given the BP Regimen a thought yet, or tried it before? I would personally suggest a gentle facial wash routine though and not apply BP or any other topical treatment yet, just cleanse and moisturise as you havn't exactly broekn out again have you. It just seems you've had a random pimple pop up pal.

Just take it easy with your skin and keep it clean. If the worst does happen soon, then get on the Regimen. Good luck. :D

Share this post


Link to post
Share on other sites

nah, that's not a good idea... My first course last only slightly less than four months, which is why my acne came back so soon!! I regret not following my doctor's advice of doing the full course which last six months. I was paranoid of accutane damaging my health or my skin even though I didn't experience any side effects other than dry lips. I am now doing my second course.

Share this post


Link to post
Share on other sites

The same happened to me !!!

i was just gonna post about it here...

my treatment lasted about 4 monts and a half, and the doctor said i was good to go after that, BUT....1 mont later my skin (specially my nose) is getting very oily, and i've spotted strange pimples in my LEGS ok ?? very strange

i hope i'm just getting scared, but i'm really mad at my derm, i wouldn't have minded taken the full course nad never get pimples again !!!

Share this post


Link to post
Share on other sites

well i think it's a little unrealistic to never get pimples again. the way my new doctor explained it was that my face was acne free and that keeping me on accutane for another month wasn't really going to change much. She figured acne would come back in maybe six months, but at that point it would be much more manageable by a topical or something of that nature. i suppose it makes sense. anyways, now i just want to rid myself of these red marks and start over fresh. after browsing these forums for a while i think i'll be able to take care of my face a little better in the future.

Share this post


Link to post
Share on other sites

u should of finished the whole course the only difference is that now ur acne will come back faster then it would have if u took the whole course. i would say u lost like 2-3 months but maybe saved ur health a lil bit.

Share this post


Link to post
Share on other sites

Hahahaha.

Your derm is pure evil. I love it! She's cutting you short on Accutane so she can keep milking you as a chronic acne patient.

Good luck.

Paul

Share this post


Link to post
Share on other sites

well i think it's a little unrealistic to never get pimples again. the way my new doctor explained it was that my face was acne free and that keeping me on accutane for another month wasn't really going to change much. She figured acne would come back in maybe six months, but at that point it would be much more manageable by a topical or something of that nature. i suppose it makes sense. anyways, now i just want to rid myself of these red marks and start over fresh. after browsing these forums for a while i think i'll be able to take care of my face a little better in the future.

If she knew anything about accutane remission rates and their correlation to dose reaching 125mg/kg, she wouldn't say that. It is published in every study on 'tane remission rates and long-term effectiveness.

Share this post


Link to post
Share on other sites

for starts, i'm not being "milked" as a chronic acne patient. if this were the case i would have been set up with a useless topical to probably break me out even more and appointment for "next week". and second, i think everyone forgets how harmful accutane can be. it's pure hell on your liver, and my side effects were moderately severe. the accutane had done it's job two months before i even saw this doctor and i really don't know whether staying on would have changed alot, who knows. but to think acne will never come back after accutane is a pipe dream. i'm just getting a chance to start fresh again.

and 125 mg of accutane?!^^^ i might as well play hacky sack with my liver at that kind of doseage...

Share this post


Link to post
Share on other sites

Hacky...thats abit soft...why not bump it up to something like dodgeball with it

Edited by Ralphed

Share this post


Link to post
Share on other sites

for starts, i'm not being "milked" as a chronic acne patient. if this were the case i would have been set up with a useless topical to probably break me out even more and appointment for "next week". and second, i think everyone forgets how harmful accutane can be. it's pure hell on your liver, and my side effects were moderately severe. the accutane had done it's job two months before i even saw this doctor and i really don't know whether staying on would have changed alot, who knows. but to think acne will never come back after accutane is a pipe dream. i'm just getting a chance to start fresh again.

and 125 mg of accutane?!^^^ i might as well play hacky sack with my liver at that kind of doseage...

I'm not saying your derm is milking you for money, what I'm saying is she is completely ignorant of the drug and its remission rates that are DEPENDENT on dosage.

Some people never get acne after 'tane again. Ever. The studies show these are the people who followed the 125mg/kg rule, which you misinterpreted - it means you reach 125mgs/kg for your entire course - not 125mg/kg a day.

You're right, it can be dangerous. You neglected to point out you had bad side effects.

You also should research any drug you take. You, and especially your derm, if they are good, should've known of this rule. If your derm didn't know of this rule than she/he is utterly incompetent and you should go elsewhere.

Edited by emmanuel

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×